Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 19, NWS Hastings, NE

April 30, 201422 counties in Nebraska; 4 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 30, 2014, 3:38 AM CDT for 22 counties in Nebraska; 4 counties in Kansas. It took effect at Apr 30, 2014, 10:19 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 3:38 AM CDT (08:38 UTC)
In effect from
Apr 30, 2014, 10:19 AM CDT
Expired
Apr 30, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE
All 26 counties

Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 40 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WWUS73 KGID 300838
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
338 AM CDT WED APR 30 2014

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-301700-
/O.NEW.KGID.WI.Y.0019.140430T1700Z-140501T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD...
LOUP CITY...LITCHFIELD...LEXINGTON...COZAD...GOTHENBURG...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...CAMBRIDGE...ARAPAHOE...
OXFORD...BEAVER CITY...ALMA...ORLEANS...FRANKLIN...HILDRETH
338 AM CDT WED APR 30 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS AND
  CONTINUE TO BE STRONG THROUGH EARLY THIS EVENING. 

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
413 
WWUS73 KGID 301519
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1019 AM CDT WED APR 30 2014


NEZ040-041-047>049-062>064-075-076-085-086-010000-
/O.EXB.KGID.WI.Y.0019.140430T1519Z-140501T0000Z/
GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY-
WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...SPALDING...SCOTIA...WOLBACH...
FULLERTON...GENOA...ST. PAUL...CENTRAL CITY...STROMSBURG...
OSCEOLA...SHELBY...POLK...GRAND ISLAND...AURORA...YORK...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON
1019 AM CDT WED APR 30 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...NORTHWEST WINDS WILL BE STRONG AND GUSTY ALL DAY.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-010000-
/O.EXT.KGID.WI.Y.0019.140430T1519Z-140501T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD...
LOUP CITY...LITCHFIELD...LEXINGTON...COZAD...GOTHENBURG...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...CAMBRIDGE...ARAPAHOE...
OXFORD...BEAVER CITY...ALMA...ORLEANS...FRANKLIN...CAMPBELL...
HILDRETH
1019 AM CDT WED APR 30 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...NORTHWEST WINDS WILL BE STRONG AND GUSTY ALL DAY.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
701 
WWUS73 KGID 302350
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT WED APR 30 2014

KSZ005-006-017-018-NEZ039>041-046>049-060>064-072>076-082>086-
010100-
/O.EXP.KGID.WI.Y.0019.000000T0000Z-140501T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD...
SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...LOUP CITY...
LITCHFIELD...ST. PAUL...CENTRAL CITY...STROMSBURG...OSCEOLA...
SHELBY...POLK...LEXINGTON...COZAD...GOTHENBURG...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...
FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN...
SUPERIOR...NELSON
650 PM CDT WED APR 30 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ACROSS THE AREA HAS DECREASED IN INTENSITY...A TREND
WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING AND
TONIGHT. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 7 PM CDT.

$$

BRYANT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:21 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 30, 12:21 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1221 AM CDT WED APR 30 2014

.UPDATE...
ISSUED AT 713 PM CDT TUE APR 29 2014

A DECREASING LOWER TROPOSPHERIC PRESSURE GRADIENT...ALONG WITH
DECREASING BOUNDARY LAYER HEIGHT AND MIXING...IS ALLOWING THE
LOWER TROPOSPHERIC WIND FIELD TO DECREASE IN INTENSITY...A TREND
WHICH GUIDANCE SUGGESTS WILL CONTINUE THROUGH THE REST OF THIS
EVENING. LOCATIONS ACROSS THE CWA ARE NOW REPORTING A WIND SPEED
BELOW WIND ADVISORY CRITERIA AND AS A RESULT...THE WIND ADVISORY
WAS ALLOWED TO EXPIRE AT 00Z.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 423 PM CDT TUE APR 29 2014

PRIMARY FORECAST CONCERN WILL INVOLVE THE STRONG WINDS ALONG WITH
PRECIPITATION CHANCES.

WATER VAPOR IMAGERY CURRENTLY SHOWS DEEP UPPER CLOSED LOW PRESSURE
SITUATED OVER NORTHEAST IOWA AROUND LUNCHTIME. TOO BAD THE WIND
PROFILER NETWORK IS VIRTUALLY NON EXISTENT THESE DAYS AS IT WOULD
HELP PROVIDE SOME GROUND TRUTH REGARDING THE MOVEMENT OF THE UPPER
LOW. AT PRESENT WE ARE STILL UNDER A QUASI-OMEGA TYPE BLOCKING
PATTERN WITH THE HIGH NEAR THE HUDSON BAY. ACTUALLY GETTING INTO A
VERY HIGH AMPLITUDE PATTERN OVER THE CONUS WITH RIDGING BUILDING
INTO THE WESTERN PART OF THE COUNTRY. WATER VAPOR ALSO DEPICTING A
GOOD FETCH OF MOISTURE ROTATING AROUND THE UPPER LOW AND INTO THE
CENTRAL PLAINS...ALONG WITH SOME DRYING OVER NDAK.  AT THE
SURFACE...A 998 MB VERTICALLY STACKED LOW PRESSURE WAS OVER
SOUTHEAST IOWA AND HAS BEEN MOVING SLOWLY EAST DURING THE DAY. WE
ARE STILL EXPERIENCING A STRONG PRESSURE GRADIENT OVER NE/KS...AT
PRESENT WE ARE LOOKING AT A 20+ MB DIFFERENCE FROM EAST TO WEST
ACROSS NEBRASKA. LIGHT RAIN HAS BEEN OCCURRING OFF AND ON ALL DAY
WITH THE AREA OF RAIN MOVING SOUTH IN THE CYCLONIC FLOW ALONG THE
WEST END OF THE UPPER LEVEL LOW. THERE WAS SOME HINT OF THE
PRECIPITATION DECREASING IN THE NORTHERN PART OF THE CWA AS OF 19Z.

PLAN FOR NOW IS TO KEEP LINGERING CHANCE FOR LIGHT RAIN GOING THIS
EVENING BEFORE ENDING OVERNIGHT. VISIBLE SATELLITE SHOWING DRY
PUNCH/CLEAR SLOT OVER NDAK THAT IS DIVING SOUTH INTO NORTHEAST SDAK.
SEVERAL MODELS HAVE THIS DRY AREA PUNCHING INTO WESTERN/CENTRAL NEB
OVERNIGHT. WILL NEED TO MONITOR THE PROGRESS THIS EVENING AS
POTENTIAL CLEARING COULD AFFECT LOW TEMPERATURES...ESPECIALLY SINCE
THESE HAVE NOT RISEN AS MUCH AS EXPECTED TODAY. AS FAR AS WINDS ARE
CONCERNED...JUST A LITTLE LET UP IN SPEEDS ANTICIPATED AFTER SUNSET
WHICH SHOULD KEEP AREA JUST BELOW ADVISORY CRITERIA OVERNIGHT.

DURING THE DAYTIME ON WEDNESDAY WE WILL STILL BE UNDER THE INFLUENCE
OF THE UPPER LOW WHICH WILL DUMBBELL OVER IOWA/SRN MN DURING THE NEXT
24 HRS. MAY HAVE ANOTHER LOBE OF ENERGY MOVE SOUTH OVER OUR CWA ON
WED AS WE REMAIN IN UPPER CYCLONIC FLOW BRINGING UP THE QUESTION OF
ADDITIONAL PRECIPITATION. THERE IS A LITTLE MORE UNCERTAINTY IN THE
MODELS AS TO WHETHER WE SEEN RAIN OR IF IT REMAINS EAST OF THE CWA.
FOR NOW FEEL THE BEST OPTION IS TO PUT A MENTION OF SPRINKLES IN FOR
THE DAYTIME.  SHOULD ALSO NOTE THAT THE WINDS WILL ONCE AGAIN
INCREASE FROM THE NORTHWEST BY MID MORNING. THEY DO NOT LOOK QUITE
AS STRONG AS TODAY...AS THE SURFACE PRESSURE GRADIENT IS JUST A BIT
WEAKER AND 850 MB WINDS ALSO APPEAR TO BE A LITTLE LESS...SO WHILE
IT WILL BE WINDY...IT MIGHT BE JUST A TAD UNDER ADVISORY CRITERIA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 423 PM CDT TUE APR 29 2014

COMPARED TO THE ACTIVE WEATHER OF THE PAST FEW DAYS...THIS 6-DAY
PERIOD WILL LARGELY OFFER A MUCH QUIETER...AND MORE IMPORTANTLY
FOR MANY FOLKS: A GRADUALLY-WARMING TEMPERATURE REGIME WITH HIGHS
BY THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK WELL INTO THE
60S-70S. IN FACT...HIGHS ON A FEW DAYS WERE RAISED SEVERAL
DEGREES. PRECIPITATION- WISE...ALTHOUGH NOT NECESSARILY
GUARANTEED TO STAY THIS WAY...THE MAJORITY OF THE CWA HAS NO
PRECIPITATION CHANCE WHATSOEVER MENTIONED THIS ENTIRE TIME...WITH
THE ONLY EXCEPTION STILL CONSISTING OF A SLIGHT CHANCE OF RAIN
SHOWERS IN A HANDFUL OF FAR NORTHERN COUNTIES ON SATURDAY NIGHT.
THERE IS A NOTICEABLE ABSENCE OF THUNDERSTORM POTENTIAL THROUGH
THE PERIOD.

AS A RESULT...THERE ARE ONLY A FEW POSSIBLE CONCERNS THAT COULD
NECESSITATE INCLUSION IN THE LOCAL HAZARDOUS WEATHER OUTLOOK
PRODUCT (HWO). MOST NOTABLY...ALTHOUGH OFFICIALLY THERE ARE NO
SUB-FREEZING TEMPS CURRENTLY FORECAST FOR WEDNESDAY/THURSDAY
NIGHTS...MUCH OF THE AREA IS FORECAST TO DROP BETWEEN 33-36
DEGREES...WHICH COULD MAKE FOR A CLOSE CALL FOR SUB-FREEZING TEMPS
AT LEAST IN LOCALIZED AREAS. AS FOR FROST FORMATION...WINDS
WEDNESDAY NIGHT/THURSDAY MORNING ARE EXPECTED TO REMAIN STRONG
ENOUGH TO PREVENT ANY POTENTIAL FROST...BUT SOMEWHAT LIGHTER
BREEZES ON THURSDAY NIGHT/FRIDAY MORNING BARE WATCHING FOR
MAYBE...REPEAT MAYBE...A SLIGHTLY HIGHER FROST POTENTIAL. WILL
ALLOW ANOTHER SHIFT OR TWO TO TAKE ANOTHER LOOK AT THIS POTENTIAL
BEFORE PUTTING A FORMAL PATCHY FROST MENTION INTO THE FORECAST.
BEYOND THURSDAY NIGHT/FRIDAY MORNING...LOW TEMPERATURES ARE AGAIN
FORECAST TO RETURN TO LEVELS SAFELY ABOVE ANY FROST/FREEZE
CONCERNS. LASTLY ON THE POTENTIAL HAZARD FRONT...ALTHOUGH NOT
MENTIONED IN THE LATEST HWO...WILL HAVE TO KEEP AN EYE ON THE
COMBINATION OF WIND/RELATIVE HUMIDITY ON FRIDAY AFTERNOON FOR AT
LEAST A NEAR-CRITICAL FIRE DANGER MAINLY FOR KS ZONES IN THE FAR
SOUTHERN CWA. HOWEVER...GIVEN THE CONTINUED SPRING GREEN-UP AND
FAIRLY WIDESPREAD RAIN SHOWERS CURRENTLY ONGOING...ITS POSSIBLE
THAT AREA FIRE MANAGERS COULD DEEM VEGETATIVE FUELS TOO
UNFAVORABLE FOR FIRE DANGER BY THAT TIME ANYWAY.

GETTING INTO SOME METEOROLOGICAL DETAIL AND TAKING IT MAINLY IN
2-3 DAY BLOCKS.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...IN ESSENCE THIS 36 TIME
FRAME MARKS THE BEGINNING STAGES OF THE LARGE-SCALE PATTERN
CHANGE...AS THE BROAD/LARGE SCALE TROUGH THAT STARTS OUT WEDNESDAY
EVENING DOMINATING MOST OF THE CENTRAL/EASTERN CONUS GRADUALLY
STARTS TO LIFT OUT INTO MAINLY THE NORTHEAST CONUS...ALLOWING THE
EASTERN FRINGES OF A HIGHLY AMPLIFIED RIDGE OVER THE WESTERN CONUS
TO EDGE EASTWARD TOWARD THE CENTRAL PLAINS...ALLOWING A GRADUAL
RISE IN MID LEVEL HEIGHTS. AT THE SURFACE ON WEDNESDAY NIGHT...AN
ENHANCED PRESSURE GRADIENT WILL REMAIN IN PLACE...WITH PERSISTENT
MIXING UP INTO A GENERALLY 30-35 KNOT NORTH- NORTHWESTERLY WIND
MAX AT 850 MILLIBARS. ALTHOUGH RATHER WINDY RIGHT AWAY IN THE
EVENING...SPEEDS WILL SLACKEN SOMEWHAT OVERNIGHT BUT WITH
SUSTAINED SPEEDS STILL UP INTO THE 10-20 MPH RANGE THROUGH MUCH OF
THE NIGHT...WHICH DESPITE FORECAST LOWS IN THE 33-36 RANGE SHOULD
LARGELY PREVENT FROST ISSUES. PRECIPITATION- WISE...ALTHOUGH
CURRENTLY A DRY FORECAST...AM SOMEWHAT CONCERNED THAT AT LEAST A
SLIGHT CHANCE OF SPRINKLES MAY NEED CONSIDERED IN LATER FORECASTS
FOR MAINLY THE FAR NORTHEASTERN CWA RIGHT AWAY WEDNESDAY EVENING
AS DISTURBANCES ROTATING SOUTHWARD ALONG THE BACKSIDE OF THE
DEPARTING MID LEVEL LOW COULD PROMOTE SOME LIGHT /HIT-AND-MISS
PRECIP. BY THURSDAY DAYTIME INTO THURSDAY NIGHT...CONFIDENCE IS
RATHER HIGH IN THE CONTINUED DRY FORECAST...ESPECIALLY FOR
MEASURABLE RAIN...BUT AGAIN AT LEAST A ROGUE SPRINKLE IS PROBABLY
NOT OUT OF THE QUESTION IN FAR EASTERN ZONES DURING THE DAY. MADE
VERY LITTLE CHANGE TO HIGH TEMPS WITH MOST OF THE CWA IN THE 57-60
RANGE...ALTHOUGH THERE WILL LIKELY BE A SUNNIER WEST-CLOUDIER EAST
REGIME IN PLACE. ALTHOUGH NOT AS WINDY AS THE PRECEDING FEW
DAYS...A HEALTHY NORTHWEST BREEZE IS AGAIN FORECAST FOR THURSDAY
WITH SUSTAINED SPEEDS ACROSS MOST OF THE CWA GENERALLY FORECAST IN
THE 20-27 MPH RANGE...OR AT LEAST SLIGHTLY BELOW ADVISORY
CRITERIA. DROPPED LOWS DOWN A FEW DEGREES FOR THURSDAY
NIGHT...WHICH AS ALREADY MENTIONED COULD POSSIBLY BRING PATCHY
FROST POTENTIAL INTO PLAY.

FRIDAY DAYTIME THROUGH THE END OF THE WEEKEND ON SUNDAY
NIGHT...THE MID-UPPER LEVEL PATTERN CONTINUES A GRADUAL
TRANSITION FROM MORE NORTHERLY FLOW TO MORE WEST-NORTHWEST FLOW
AS A BROAD RIDGE BUILDS INTO THE MAJORITY OF THE CONUS...ALONG
WITH A CORRESPONDING RETURN TO WARMER LOW-LEVEL TEMPS.
PRECIPITATION-WISE...FORCING REMAINS PRETTY NEGLIGIBLE OVER THE
LOCAL AREA...BUT BOTH THE ECMWF/GFS SUGGEST SOME PASSING LIGHT
SPRINKLES/SHOWERS ARE NOT COMPLETELY OUT OF THE
QUESTION...ESPECIALLY FOR SATURDAY NIGHT IN THE FAR NORTHERN CWA
PER THE ECMWF. ALTHOUGH BREEZES REMAIN NORTHWESTERLY ON
FRIDAY...THEY CONTINUE THE DOWNWARD TREND WITH SUSTAINED SPEEDS
GENERALLY NO MORE THAN 15-20 MPH. HIGH TEMPS FROM FRIDAY-SUNDAY
WERE RAISED AT LEAST A FEW DEGREES FROM PREVIOUS FORECAST ON EACH
DAY...ESPECIALLY FOR FRIDAY WHICH WAS BOOSTED 5-6 DEGREES. THE NET
RESULT IS HIGHS ON THESE DAYS GENERALLY MID 60S-MID 70S...AND
UPPER 70S IN KS ZONES BY SUNDAY.

MONDAY DAYTIME THROUGH TUESDAY DAYTIME...THE DRY FORECAST
CONTINUES...ALTHOUGH BOTH THE ECMWF/GFS AGREE THAT THE BROAD RIDGE
IN THE MID/UPPER LEVELS WILL GRADUALLY GIVE WAY TO A RETURN TO
SOUTHWESTERLY FLOW AHEAD OF THE NEXT...FAIRLY BROAD LARGE SCALE
TROUGH MIGRATING FROM THE WESTERN TOWARD THE CENTRAL CONUS. AT
LEAST FOR NOW...THIS SYSTEM DOES NOT APPEAR TO BE NEARLY AS
DYNAMIC AS THE ONE CURRENTLY EXITING THE AREA...BUT WILL HAVE TO
KEEP AN EYE ON ESPECIALLY THE TUESDAY TIME FRAME FOR THE POSSIBLE
EVENTUAL INCLUSION OF SOME SLIGHT POPS. TEMP-WISE...MONDAY HIGHS
WERE RAISED GENERALLY 3-4 DEGREES FROM PREVIOUS WITH MOST OF THE
CWA MID-UPPER 70S...AND TUESDAY IS VERY PRELIMINARILY ADVERTISED
TO CARRY A GRADIENT FROM NEAR-70 FAR NORTHWEST TO LOW 80S IN KS
ZONES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1218 AM CDT WED APR 30 2014

CLOUDS HAVE BROKEN UP SOME AS THEY HAVE BEEN MOVING INTO THE
AREA...BUT THERE ARE MORE CLOUDS THAT SHOULD BE MOVING INTO THE
AREA DURING THE NIGHT. THERE WILL BE SOME CLEARING DURING THE DAY.
WINDS WILL INCREASE DURING THE DAY FROM THE NORTH/NORTHWEST THEN
DIMINISH SOME AS EVENING APPROACHES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...BRYANT
SHORT TERM...EWALD
LONG TERM...PFANNKUCH
AVIATION...JCB
Hazardous weather outlook, Apr 29, 6:51 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT TUE APR 29 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
651 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

LOW TEMPERATURES TONIGHT INTO WEDNESDAY MORNING COULD FLIRT WITH
32 DEGREES IN LIMITED PARTS OF THE OUTLOOK AREA. ALTHOUGH WINDS
WILL BE TOO STRONG FOR FROST FORMATION...SENSITIVE VEGETATION
COULD BE DAMAGED IF A FEW PLACES ACTUALLY DIP TO THE FREEZING
MARK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DURING THE DAY WEDNESDAY...THERE WILL BE ANOTHER ROUND OF
ENHANCED NORTHWEST WINDS...WITH MUCH OF THE OUTLOOK AREA FORECAST
TO OBSERVE SUSTAINED SPEEDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP
TO AROUND 40 MPH.

WEDNESDAY NIGHT AND THURSDAY NIGHT...LOW TEMPERATURES ARE
FORECAST TO DROP INTO THE 33 TO 36 DEGREE RANGE ACROSS MOST OF THE
OUTLOOK AREA. AT THIS TIME...BREEZES WEDNESDAY NIGHT APPEAR STRONG
ENOUGH TO PREVENT FROST. HOWEVER...WINDS LATE THURSDAY NIGHT
SHOULD AVERAGE AROUND 10 MPH OR LESS...POSSIBLY PROVING FAVORABLE
FOR PATCHY FROST FORMATION. THIS POTENTIAL WILL BE REFINED IN
LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/EWALD/PFANNKUCH

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.